Algebras and Representation Theory

, Volume 21, Issue 2, pp 309–329 | Cite as

The Krull-Schmidt Theorem Holds for Finite Direct Products of Biuniform Groups

  • Alberto Facchini
  • Andrea Lucchini


We prove that the Krull-Schmidt Theorem holds for finite direct products of biuniform groups, that is, groups G whose lattice of normal subgroups \(\mathcal {N}(G)\) has Goldie dimension and dual Goldie dimension 1. More generally, it holds for the class of completely indecomposable groups.


Lattice of normal subgroups Krull-Schmidt Theorem Normal homomorphism 

Mathematics Subject Classification (2010)



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



We are grateful to the referee for a careful reading of the previous versions of the paper.


  1. 1.
    Amini, B., Amini, A., Facchini, A.: Equivalence of diagonal matrices over local rings. J. Algebra 320, 1288–1310 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Anderson, F.W., Fuller, K.R.: Rings and categories of modules, 2nd ed, GTM, vol. 13. Springer-Verlag, New York (1992)CrossRefGoogle Scholar
  3. 3.
    Ashmanov, I.S., Ol’shanskii, A.Yu.: Abelian and central extensions of aspherical groups. Izv. Vyssh. Uchebn. Zaved. Mat. 11(85), 48–60 (1985)MathSciNetGoogle Scholar
  4. 4.
    Azumaya, G.: Corrections and supplementaries to my paper concerning Krull-Remak-Schmidt’s theorem. Nagoya Math. J. 1, 117–124 (1950)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Crawley, P., Jónsson, B.: Refinements for infinite direct decompositions of algebraic systems. Pac. J. Math. 14, 797–855 (1964)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Ecevit, Ş., Facchini, A., Koşan, M.T.: Direct sums of infinitely many kernels. J. Austral. Math. Soc. 89, 199–214 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Facchini, A.: Krull-Schmidt fails for serial modules. Trans. Amer. Math. Soc. 348, 4561–4575 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Facchini, A.: Module Theory. Endomorphism rings and direct sum decompositions in some classes of modules. Progress in Mathematics 167. Birkhäuser Verlag, Basel (1998). Reprinted in Modern Birkhäuser Classics, Birkhäuser Verlag, BaselzbMATHGoogle Scholar
  9. 9.
    Facchini, A.: Injective modules, spectral categories, and applications. In: Jain, S.K., Parvathi, S. (eds.) Noncommutative Rings, Group Rings, Diagram Algebras and Their Applications, pp 1–17. Contemporary Mathematics 456. American Mathematics Society (2008)Google Scholar
  10. 10.
    Facchini, A.: Direct-sum decompositions of modules with semilocal endomorphism rings. Bull. Math. Sci. 2, 225–279 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Facchini, A., Ecevit, Ş., Koşan, M.T.: Kernels of morphisms between indecomposable injective modules. Glasg. Math. J. 52A, 69–82 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Facchini, A., Girardi, N.: Couniformly presented modules and dualities. In: Van Huynh, D., López-Permouth, S.R. (eds.) Advances in Ring Theory, pp 149–164. Trends in Mathematics, Birkhäuser Verlag, Basel (2010)Google Scholar
  13. 13.
    Facchini, A., Herbera, D.: Local morphisms and modules with a semilocal endomorphism ring. Algebr. Represent. Theory 9, 403–422 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Facchini, A., Prh́oda, P.: Endomorphism rings with finitely many maximal right ideals. Comm. Algebra 39, 3317–3338 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Fuchs, L.: Infinite Abelian Groups, Vol. II, Pure and Applied Mathematics, vol. 36-II. Academic Press, New York-London (1973)Google Scholar
  16. 16.
    Gabriel, P., Oberst, U.: Spektralkategorien und reguläre Ringe im Von-Neumannschen Sinn. Math. Zeitschr. 82, 389–395 (1966)CrossRefzbMATHGoogle Scholar
  17. 17.
    Girardi, N.: Regular Biproduct Decompositions of Objects. PhD thesis, Università di Padova (2011)Google Scholar
  18. 18.
    Grzeszczuk, P., Puczyowski, E.R.: On Goldie and dual Goldie dimensions. J. Pure Appl. Algebra 31, 47–54 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Hirshon, R.: On cancellation in groups. Amer. Math. Mon. 76, 1037–1039 (1969)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Hirshon, R.: Cancellation of groups with maximal condition. Proc. Amer. Math. Soc. 24, 401–403 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Hirshon, R.: Some cancellation theorems with applications to nilpotent groups. J. Austral. Math. Soc. Ser. A 23(2), 147–165 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Meier, D.: Non-hopfian groups. J. London Math. Soc. 26, 265–270 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Ol’shanskii, A.: Geometry of defining relations in groups, Translated from the 1989 Russian original by Yu. A. Bakhturin Mathematics and its Applications (Soviet Series), vol. 70. Kluwer Academic Publishers Group, Dordrecht (1991)Google Scholar
  24. 24.
    Robinson, D.J.S.: A course in the theory of groups. 2nd edn, GTM, vol. 80. Springer, New York (1996)CrossRefGoogle Scholar
  25. 25.
    Stenström, B.: Rings of quotients. Springer-Verlag, Berlin-Heidelberg, New York (1975)CrossRefzbMATHGoogle Scholar
  26. 26.
    Tyrer Jones, J.M.: Direct products and the Hopf property. J. Austral. Math Soc. 27, 174–198 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Walker, E.A.: Cancellation in direct sums of groups. Proc. Amer. Math. Soc. 7, 898–902 (1956)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Warfield, R.B. Jr: Serial rings and finitely presented modules. J. Algebra 37, 187–222 (1975)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2017

Authors and Affiliations

  1. 1.Dipartimento di MatematicaPadovaItaly

Personalised recommendations